Some people report worsening palpitations with Betablockers, although this is uncommon. Betablockers don't actually cause palpitations. However, they slow the heart rate down to the point that any palpitations are more noticeable.
I have a call into the cardiologist. I have been plagued with palpitations most of my life. I am very healthy, exercise all the time and weight is fine. I have just had a bout over the past two weeks with hundreds of skipped/fluttering beats. I've eliminated morning caffine and have wine occasionally. I did take my BP and it is 146/83. The added does of beta blocker isn't working. They will probably need to adjust meds.....thanks for your support. Eileen
I have had palpitations since starting on metoprolol 50 mg bid. I only had them occasionally before. I did ask my doctor if the metoprolol could be the cause and he did not seem to think so -- it might be as Brooke says, that the lower heart rate makes them more noticeable - my HR on metoprolol is in the 40s as my normal resting HR is about mid-50s. I have given up coffee and alcohol which has not made any difference. Hope things get better for you.
Heading to the doctor today. I feel great, am in great shape but hate these annoying palpitations. I have begun taking magnesium and that really seems to have helped. I am trying my best to avoid caffine, going half-caff in the A.M. Thanks for your note. Eileen
I could about be an example of what if you take a LOT and see what happens. At one point I was on 300mg metoprolol and 200mg propranolol. It did not cause any increase in palpitations, but I still had lots of breakthrough SVT. I would still get rates to 200 most every day and had almost no blood pressure. Maybe if the metoprolol doesn't do it for you, your md will try a different med because rates into the 40s could easily give you problems. I hope you get to go to the md today empowered with information. Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.